MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065830077
Medical Device Problem Codes Failure to Cut (2587); Ambient Noise Problem (2877)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that the vitrectomy probe could not cut and there was an abnormal sound occurred during vitrectomy surgery.The surgery was completed on the same day after replacing the product with another one.There was no impact to the patient.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.No technical inquiries were received from the customer.One opened probe, with tip protector, in a tray with other items was received for the report.The sample was visually inspected and found to be nonconforming with orange/brown foreign material on the port face and on the welded cap.White foreign material inside the port, around the port and on needle.Needle was bent.The sample was then functionally tested for actuation, aspiration and cut.The sample was found to be nonconforming for all three tests.However no abnormal sound was observed.The probe was disassembled and the components inspected.Nominal wear observed on inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard photos.Inner cutter was bent.Gouge marks observed at cutting edge and bend area.The sample was tested with a syringe and resistance was felt.A wire was inserted through the aspiration path.The sample was retested with a syringe, and resistance was felt.Solid material was observed to be blocking the aspiration path near the tip of the inner cutter.Solid material is blocking the aspiration path and cannot be removed for further evaluation.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.The complaint evaluation confirms the probe had a cut failure and indicated an actuation and aspiration failures and does not confirm an abnormal sound.The root cause of the aspiration failure is due to foreign material in the aspiration path.How and when foreign material was introduced into the aspiration path cannot be determined from this evaluation; however, the foreign material is most likely surgical material from the surgical use of the probe.The most likely cause for the cut and actuation failure is from the bent needle and bent inner cutter.A bent needle can impede the movement of the cutter shaft.This interference is present as observed from visual condition of the inner cutter.The exact root cause of the bent needle and bent inner cutter cannot be determined from this evaluation.The most likely root cause is handling at any point after the probe was shipped from the manufacturing site including use during surgery.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time as the exact root cause of the cut failure, bent needle and bent inner cutter, foreign material in the aspiration path could not be determined from the evaluation performed and no abnormal sound was observed.A nonconformance investigation was completed to investigate the trend identified for probes with would not cut or actuate issues.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Any non-conformances found are removed from the lot and scrapped.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23891775
Report Number1644019-2025-05742
Device Sequence Number4619718
Product Code LRO
UDI-Device Identifier00380658300777
UDI-Public(01)00380658300777(17)270228(11)250322(10)17A4XW
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065830077
Device Lot Number17A4XW
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer04/15/2026
Initial Report FDA Received Date12/25/2025
Supplement Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK SURGICAL PROCEDURE PACK.
Patient SexUnknown